Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 29, 2021, 6:56 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2021, 6:56 PM EDT (22:56 UTC)
- Expired
- Mar 30, 2021, 4:08 AM EDT
- In force
- 9 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
233 WHUS71 KCAR 292256 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 656 PM EDT Mon Mar 29 2021 ANZ052-300700- /O.CAN.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/ /O.NEW.KCAR.SC.Y.0028.210329T2256Z-210330T0800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 656 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt and seas 5 to 8 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ050-051-300300- /O.CON.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 656 PM EDT Mon Mar 29 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northwest winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 11 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
3 follow-up statements
594 WHUS71 KCAR 300209 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1009 PM EDT Mon Mar 29 2021 ANZ050-051-301015- /O.CAN.KCAR.GL.W.0016.000000T0000Z-210330T0300Z/ /O.EXB.KCAR.SC.Y.0028.000000T0000Z-210330T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1009 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-300800- /O.CON.KCAR.SC.Y.0028.000000T0000Z-210330T0800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1009 PM EDT Mon Mar 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 4 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
573 WHUS71 KCAR 300414 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1214 AM EDT Tue Mar 30 2021 ANZ052-300515- /O.CAN.KCAR.SC.Y.0028.000000T0000Z-210330T0800Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1214 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas have decreased below advisory criteria. $$ ANZ050-051-301100- /O.CON.KCAR.SC.Y.0028.000000T0000Z-210330T1100Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 1214 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 9 feet. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MS
943 WHUS71 KCAR 300808 MWWCAR URGENT - MARINE WEATHER MESSAGE...RESENT National Weather Service Caribou ME 408 AM EDT Tue Mar 30 2021 ANZ050-051-301615- /O.CAN.KCAR.SC.Y.0028.000000T0000Z-210330T1100Z/ /O.NEW.KCAR.SC.Y.0029.210330T2000Z-210401T0000Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 408 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... ...SMALL CRAFT ADVISORY THIS MORNING IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 feet expected. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...From 4 PM this afternoon to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ052-301615- /O.NEW.KCAR.SC.Y.0029.210330T2000Z-210401T0000Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 408 AM EDT Tue Mar 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 8 PM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...From 4 PM this afternoon to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 29, 4:38 PM EDT, 2 hours 18 minutes earlier.
Area forecast discussion, Mar 29, 4:38 PM EDT, 2 hours 18 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
438 PM EDT Mon Mar 29 2021
.SYNOPSIS...
Low pressure will move east of the Maritimes this evening. High
pressure will then build across the region from the west
overnight, cross the region Tuesday, then exit across the
Maritimes Wednesday. Low pressure will lift north across the
region Wednesday night through Thursday then exit across the
Maritimes Friday followed by high pressure from the west on
Saturday.
&&
.NEAR TERM /THROUGH TUESDAY/...
Whats left of sn shwrs msly in the form of flurries is ovr NE -
E Cntrl ptns of the FA with the back edge rapidly movg E of the
Rgn into NB prov. Cld cvr will also rapidly diminish across the
FA by erly eve as stronger llvl subsidence moves E from QB prov
ahead of the sfc ridge.
Strong WNW Winds will diminish around sunset allowing us to drop
the wind hdlns as surface ridging conts to rapidly build
towards the area and the lack of surface heating weakens mixing
potential. Clearing skies and decreasing winds will support a
brief period for favorable radiational cooling as sfc winds
decouple very late tngt spcly in NW vly lctns, so lows are
slightly below model blends with msly teens N and 20s Downeast.
After a chilly start to the morn, temps will rapidly recover by
Tue aftn to abv normal hi temps under msly sunny to sunny skies
and a return lgt SW wind as the sfc ridge moves just E of the FA
by aftn. There may be some patchy mid lvl cldnss ahead of a warm
front across Nrn areas durg the day, but not enough to sig
impact max potential hi temps ovr this ptn of the FA.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
High pressure over the Gulf of Maine, moves E out to sea causing
high clouds start to move back into the west and north. As the
night progresses, stronger onshore winds should push the marine
layer into Coastal Downeast causing patchy fog through Wednesday
morning. Mild conditions are expected for most of Wednesday as
the high pressure continues. Temps should reach into the mid 50s
for the entire region with some gusty S winds. A cold front
should approach from the west later Wednesday while a low
develops along the front. 250mb models show an upper level jet
head of the trough stalls over the state, keeping the cold front
over our area as the developing low moves north along the front.
This system is expected to produce large amounts of rain across
Maine from Wednesday night into Thursday. Preliminary QPF models
show the possibility of about 1.5” of rain along the coast and
about 1.0” elsewhere. 925-850mb temperatures show the cold
front moving through Thursday afternoon starting in the North
Woods and moving ESE. As the front passes, falling temperatures
will cause the rain to switch to mixed precip then snow.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Rain should switch to snow by Thursday night as temperatures
continue to decrease into the low 20s and gusty winds switch to
NW. As the low pressure moves north, the tail end of the
occlusion could keep a few lingering snow showers to the north
on Friday morning. Otherwise, expect mostly cloudy/partly sunny
skies north with partly sunny skies Downeast Friday. By
Saturday, high pressure settles into the region pushing the rest
of the moisture out and clearing skies across the state. The
next system is expected to approach by Sunday, but model
agreement is low on the timing and location, so left precip out
of the forecast for later evaluation.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
NEAR TERM: Tngt - Tue...Low VFR clgs til erly eve across our
TAF sites with brief MVFR clgs possible Nrn TAF sites, then all
sites unlmtd VFR ovrngt with clrg skies and remaining so on Tue
with msly clr skies. Winds will be very strong with mechanical
llvl wind shear from the sfc-1000ft agl across all TAF sites
from the WNW til erly eve then winds gradually subsiding ovrngt
becmg lgt late and contg lgt on Tue as direction becomes SW.
SHORT TERM: Tuesday night...VFR early. Variable ranging from
VFR to IFR late. South wind around 10 knots.
Wednesday...Variable ranging from VFR to IFR early. MVFR/IFR
late with developing rain. South wind 10 to 15 knots with gusts
up to 20 knots.
Wednesday night...IFR/LIFR with rain. South wind around 10
knots becoming variable.
Thursday...IFR/LIFR with rain. Possibly mixing with snow late
across northwest areas. Uncertainty with winds dependent on the
track of low pressure and timing of a cold front.
Thursday night...IFR/LIFR early, MVFR/IFR late. Rain early,
tapering to snow showers north and rain showers Downeast.
Uncertainty with wind speed/direction.
Friday...VFR/MVFR north with a slight chance of snow and rain
showers. Across Downeast areas, VFR/MVFR early then VFR.
Uncertainty with wind speed/direction.
Friday night...VFR with W winds 5 to 10 kt.
Saturday...VFR with W winds 5 to 10 kt.
&&
.MARINE...
NEAR TERM: Will cont with gales into the late eve hrs, then
winds sharply dmnshg late tngt to SCA ovr msly the outer waters
and then below SCA all of our waters on Tue. Initially went with
a little abv blended model guidance for fcst wv hts, then merged
with guidance by Tue morn. Wvs will be composed of two spectral
groups; a short 4 to 6 sec SE propagating group and a nwrd
propagating long 10 sec open Atlc swell group.
SHORT TERM: Small craft advisory condition expected Tuesday
night through Wednesday night. Patchy fog Tuesday night through
Thursday morning. Rain Wednesday night.
&&
.HYDROLOGY...
Ice movement has slowed across northern Maine rivers due to
colder temperatures and predominantly frozen precipitation. Mild
temperatures will return Tuesday and Wednesday, with another
round of significant precipitation Wednesday night into
Thursday. At this time precipitation is expected to fall mostly
as rain. Additional snow melt and rain may cause jams to
release.
Aroostook River:
The Grimes/N Caribou Road near the Caribou-Fort Fairfield town
line remains closed due to water over the road caused by an ice
jam. Water continues to threaten Russell Rd east of the Fort
Fairfield bridge, but no closures at this time. Flows are high,
but it is suspected that ice is anchored in the Fort Fairfield
vicinity keeping the jam in place. Ice movement over the Caribou
Dam will be monitored as this could affect the jam downstream.
Route 164 is also closed in the vicinity of Langille Rd near
Crouseville due to water over the road, likely due to a jam in
Rum Rapids.
Saint John River:
Sheet ice was reported from Van Buren to Keegan, with a ice jam
upstream to around Grand Isle. There is flooding of the typical
lowland areas, with some water/ice approaching Route 1 in spots.
These areas, as well as the open back water near Grand Isle,
will be monitored as temperatures fluctuate this week.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Wind Advisory until 7 PM EDT this evening for MEZ001>006-011-
015>017-029>032.
High Wind Warning until 7 PM EDT this evening for MEZ010.
MARINE...Gale Warning until 11 PM EDT this evening for ANZ050>052.
&&
Near Term...VJN
Short Term...LaFlash
Long Term...LaFlash
Aviation...VJN/LaFlash
Marine...VJN/LaFlash
Hydrology...GCHazardous weather outlook, Mar 29, 9:46 AM EDT, 9 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 946 AM EDT Mon Mar 29 2021 MEZ001>006-011-015>017-029>032-301400- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Penobscot-Southern Penobscot-Interior Hancock- Central Washington-Coastal Hancock-Coastal Washington- Southern Piscataquis-Northern Washington- 946 AM EDT Mon Mar 29 2021 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ010-301400- Central Piscataquis- 946 AM EDT Mon Mar 29 2021 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Central Highlands Maine. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-301400- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 946 AM EDT Mon Mar 29 2021 ...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
In the hours before
Local storm report, Mar 29, 2:06 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
206 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM NON-TSTM WND GST 2 E GREENVILLE 45.46N 69.55W
03/29/2021 M60 MPH PISCATAQUIS ME ASOS
&&Local storm report, Mar 29, 6:00 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
600 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 1 ENE ABBOT 45.19N 69.44W
03/29/2021 PISCATAQUIS ME PUBLIC
LARGE SPRUCE TREE UPROOTED & LAYING ON POWER
LINES. TIME IS APPROX.
&&
JSLocal storm report, Mar 29, 6:17 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
617 PM EDT MON MAR 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM NON-TSTM WND DMG 1 SSW CARY 45.98N 67.87W
03/29/2021 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN BLOCKING WILCOX ROAD.
&&
JSThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:58 AM EDT | Wind Advisory | CAR | Aroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington | 15 hr |
| Mar 29, 5:21 AM EDT | Areal Flood Warning | CAR | Aroostook | 25 hr |
| Mar 29, 9:45 AM EDT | High Wind Warning | CAR | Piscataquis | 9 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.